Alert archive / Nebraska / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 56, NWS Cheyenne, WY

June 8, 2020Cheyenne County, Morrill County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 8, 2020, 7:00 PM MDT for Cheyenne County, Morrill County, Nebraska. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2020, 7:00 PM MDT (01:00 UTC)
Expired
Jun 8, 2020, 7:19 PM MDT
In force
19 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Cheyenne County, NE, Morrill County, NE

The radar

The Cheyenne radar (KCYS), 161 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 1.0 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2020-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 152 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2020-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
152 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
2968 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
221 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

709 
WUUS55 KCYS 090100
SVRCYS
NEC033-123-090130-
/O.NEW.KCYS.SV.W.0056.200609T0100Z-200609T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cheyenne WY
700 PM MDT Mon Jun 8 2020

The National Weather Service in Cheyenne has issued a

* Severe Thunderstorm Warning for...
  Northwestern Cheyenne County in the Panhandle of Nebraska...
  Southern Morrill County in the Panhandle of Nebraska...

* Until 730 PM MDT.

* At 700 PM MDT, a severe thunderstorm was located near Dalton, or 22
  miles north of Sidney, moving north at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Bridgeport, Dalton, Gurley, Northport, The Intersection Of Highway
  385 And 92, Court House And Jail Rocks, Bridgeport State Recreation
  Area and Broadwater.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Cheyenne.

&&

LAT...LON 4130 10292 4133 10322 4174 10322 4167 10264
      4158 10263
TIME...MOT...LOC 0100Z 202DEG 33KT 4146 10303 

HAIL...1.00IN
WIND...60MPH
 
$$

Claycomb
2 follow-up statements
306 
WWUS55 KCYS 090114
SVSCYS

Severe Weather Statement
National Weather Service Cheyenne WY
714 PM MDT Mon Jun 8 2020

NEC033-090124-
/O.CAN.KCYS.SV.W.0056.000000T0000Z-200609T0130Z/
Cheyenne NE-
714 PM MDT Mon Jun 8 2020

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CHEYENNE COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 4144 10278 4146 10319 4174 10322 4167 10264
      4158 10263
TIME...MOT...LOC 0114Z 195DEG 40KT 4154 10300 

$$

NEC123-090130-
/O.CON.KCYS.SV.W.0056.000000T0000Z-200609T0130Z/
Morrill NE-
714 PM MDT Mon Jun 8 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MDT
FOR SOUTHERN MORRILL COUNTY...

At 714 PM MDT, a severe thunderstorm was located near The
Intersection Of Highway 385 And 92, or 28 miles north of Sidney,
moving north at 45 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Bridgeport, Court House And Jail Rocks, Bridgeport State Recreation
Area, Northport, The Intersection Of Highway 385 And 92 and
Broadwater.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Cheyenne.

&&

LAT...LON 4144 10278 4146 10319 4174 10322 4167 10264
      4158 10263
TIME...MOT...LOC 0114Z 195DEG 40KT 4154 10300 

HAIL...1.00IN
WIND...60MPH
 
$$

Claycomb
396 
WWUS55 KCYS 090119
SVSCYS

Severe Weather Statement
National Weather Service Cheyenne WY
719 PM MDT Mon Jun 8 2020

NEC123-090129-
/O.CAN.KCYS.SV.W.0056.000000T0000Z-200609T0130Z/
Morrill NE-
719 PM MDT Mon Jun 8 2020

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MORRILL COUNTY IS
CANCELLED...
        
The storm which prompted the warning has weakened below severe 
limits. Therefore, the warning has been cancelled.

LAT...LON 4144 10278 4146 10319 4174 10322 4167 10264
      4158 10263
TIME...MOT...LOC 0118Z 202DEG 33KT 4158 10298 

$$

Claycomb

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 5:15 PM MDT, 1 hour 45 minutes earlier.

Area forecast discussion, Jun 8, 5:15 PM MDT, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
515 PM MDT Mon Jun 8 2020

.UPDATE...
Issued at 508 PM MDT Mon Jun 8 2020

Looking over latest short term guidance...getting 47kt wind gusts
off LAMP MOS. Latest HRRR 850mb winds over the southern Panhandle
60kts this evening into Tuesday morning. Can't ignore this and
therefore...went with a High Wind Warning for the southern 4
counties in the Panhandle. Updates sent.

&&

.SHORT TERM...(This evening through Tuesday night)
Issued at 256 PM MDT Mon Jun 8 2020

Interesting forecast overnight into Tuesday as a potent upper
level system moves across the region, bringing rain and a few
storms, winds, and even some accumulating snows. Currently seeing
a persistent band of showers and a few embedded tstms over se Wy
mainly across eastern Albany county. Expect this area to expand
through this evening as the upper level system moves into Colorado
and cuts off an upper low near the 4 corners area. Meanwhile a
strong cold front will sweep across the CWA this evening with
pretty gusty winds behind it for a time. Snow levels will drop to
about 7500 feet overnight and still looks like several inches of
snow may accumulate by morning over the Snowys as well as the I-80
summit area, so current advys look in good shape. Snow amounts
nudged down a bit but not significantly changed.

The low pressure system will move into the central plains Tuesday
with the pcpn ending over most of the CWA by Tuesday afternoon.
Will still need to watch for the potential for strong winds
especially over the southern Panhandle though it still appears the
winds will be limited by rain and cooler temps. Still some gusts
over 50 mph possible. Winds will ease Tuesday evening setting up
for a clear but chilly night with patchy frost possible in some
higher valleys.

.LONG TERM...(Wednesday through Monday)
Issued at 256 PM MDT Mon Jun 8 2020

Dry and warmer conditions return for Weds through Friday as upper
ridging builds over the Rocky mtn chain and slips east over the
CWA. The warm conditions will persist through the weekend with
chances for convection returning as the upper flow turns swly
ahead of the next upper trough that will move over the Pacific NW.

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 511 PM MDT Mon Jun 8 2020

Band of moderate rain remains over the Summit and Laramie Valley
late this afternoon. Expecting IFR conditions for KLAR with a
favorable upslope wind flow for them. Temperatures tanking tonight
with snow developing over the Summit and possibly even at KLAR.
Very strong winds expected after 06Z for the southern Panhandle
that persist into early afternoon.

&&

.FIRE WEATHER...
Issued at 256 PM MDT Mon Jun 8 2020

A low pressure system and associated cold front will move across
the region tonight into Tuesday bringing widespread wetting rain
with even some snow over the mountains mostly tonight into Tuesday
morning. It will be pretty windy tonight and Tuesday over the
plains. The system will move away during the day Tuesday with
warmer and mainly dry weather making a return for the rest of the
week.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Winter Weather Advisory until noon MDT Tuesday for WYZ114-116.

NE...High Wind Warning from midnight tonight to 3 PM MDT Tuesday for
     NEZ020-021-054-055.

&&

UPDATE...GCC
SHORT TERM...RE
LONG TERM...RE
AVIATION...GCC
FIRE WEATHER...RE
Hazardous weather outlook, Jun 8, 6:31 AM MDT, 12 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
631 AM MDT Mon Jun 8 2020

WYZ103-112-114-116-091245-
North Laramie Range-Sierra Madre Range-Snowy Range-
South Laramie Range-
631 AM MDT Mon Jun 8 2020

This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Accumulating snow is possible at elevations above 7500 feet this
evening and overnight, along with wind gusts in excess of 50 MPH.
Travel could become hazardous due to icy, snow covered roads and
low visibility. This combined with wind chills in the teens and
single digits will make outdoor recreation hazardous to anyone
caught unprepared.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

Periods of strong winds up to 55 MPH are expected to persist
through Tuesday.

.Spotter information statement...

Spotters are encouraged to report adverse weather conditions to
the National Weather Service in Cheyenne.

WYZ106-110-115-117-091245-
Central Laramie Range and Southwest Platte County-
North Snowy Range Foothills-Laramie Valley-
South Laramie Range Foothills-
631 AM MDT Mon Jun 8 2020

This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms are possible this afternoon and early evening. A few
may contain gusty winds.

Rain may mix with or change entirely to snow for areas adjacent to
the mountains overnight. Some minor accumulations cannot be ruled
out above 6500 feet elevation through Tuesday morning.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

The probability for widespread hazardous weather is low.

.Spotter information statement...

Spotters are encouraged to report adverse weather conditions to
the National Weather Service in Cheyenne.

WYZ104-105-109-111-113-091245-
Ferris/Seminoe/Shirley Mountains-Shirley Basin-
Central Carbon County-Southwest Carbon County-
Upper North Platte River Basin-
631 AM MDT Mon Jun 8 2020

This hazardous weather outlook is for portions of south central
Wyoming.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms are possible this afternoon and early evening. A few
may contain gusty winds.

Temperatures will fall into the mid 30s for areas west of the
Laramie Range tonight. Patchy frost is possible.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

The probability for widespread hazardous weather is low.

.Spotter information statement...

Spotters are encouraged to report adverse weather conditions to
the National Weather Service in Cheyenne.

NEZ020-021-054-055-WYZ118-119-091245-
Banner County-Morrill-Kimball County-Cheyenne-
Central Laramie County-East Laramie County-
631 AM MDT Mon Jun 8 2020

This hazardous weather outlook is for portions of panhandle
Nebraska...western Nebraska and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms are expected this afternoon and evening. A few
storms may be strong to locally severe, with damaging wind gusts
in excess of 60 MPH the primary hazard.

Winds will increase this evening and become strong overnight.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

Periods of strong winds up to 55 MPH will persist through Tuesday.

.Spotter information statement...

Spotters are encouraged to report adverse weather conditions to
the National Weather Service in Cheyenne.

NEZ002-003-019-095-096-WYZ101-102-107-108-091245-
Dawes-Box Butte-Scotts Bluff County-North Sioux-South Sioux-
Converse County Lower Elevations-Niobrara County-
East Platte County-Goshen County-
631 AM MDT Mon Jun 8 2020

This hazardous weather outlook is for portions of panhandle
Nebraska...western Nebraska...east central Wyoming and southeast
Wyoming.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms are possible this afternoon and early evening. A few
may contain gusty winds.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

The probability for widespread hazardous weather is low.

.Spotter information statement...

Spotters are encouraged to report adverse weather conditions to
the National Weather Service in Cheyenne.

In the hours before

Special weather statement, Jun 8, 5:54 PM MDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
554 PM MDT Mon Jun 8 2020

WYZ116>118-090045-
South Laramie Range WY-Central Laramie County WY-
South Laramie Range Foothills WY-
554 PM MDT Mon Jun 8 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ALBANY AND
SOUTHWESTERN LARAMIE COUNTIES UNTIL 645 PM MDT...

At 553 PM MDT, Doppler radar was tracking a strong thunderstorm over
Crystal Lake Campground, or 18 miles west of Cheyenne, moving
northeast at 40 mph.

Penny size hail and winds in excess of 30 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Federal around 605 PM MDT.

Other locations impacted by this storm include Fox Farm-College and
South Greeley High.

This includes the following highways...
 Interstate 25 in Wyoming between mile markers 3 and 18.
 Interstate 80 in Wyoming between mile markers 329 and 365.

LAT...LON 4102 10553 4154 10510 4109 10470 4099 10504
      4100 10547
TIME...MOT...LOC 2353Z 211DEG 43KT 4114 10515

Claycomb

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 8:28 PM MDTSpecial Weather StatementCYSKimball47 min
Jun 8, 9:25 PM MDTSevere Thunderstorm WarningCYSCheyenne, Morrill35 min
Jun 8, 9:35 PM MDTSevere Thunderstorm WarningCYSCheyenne, Morrill25 min
Jun 8, 11:48 PM MDTSpecial Weather StatementCYSCheyenne42 min
Jun 9, 1:18 AM MDTSpecial Weather StatementCYSCheyenne, Morrill42 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.